| Model Number |
BB9N31R3 |
| Medical Device Problem Codes |
Material Separation (1562); Misassembled During Installation (4049)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device will not be evaluated as it was discarded by the customer.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported that there was a loose connection post centrifugal cone that came completely undone during the case.This occurred before cross clamp and the perfusionist was able to clamp the tubing quickly and re-attach the tubing to the connector, de-air and resume bypass.There was no patient impact associated with this event.Additional information received: air did not enter the circuit.Approximately 100 ml of blood was lost as a result of the leak and a transfusion was not required.
Additional Manufacturer Narrative
Conclusion: investigation could not confirm or deny the loose connection complaint as no product has been returned.It was not possible to determine the root cause of this complaint.However, the manufacturing process and equipment parameters were reviewed, and it showed that all controls were in place to prevent this issue during assembly.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.An action to add zip ties on the affected device was performed to prevent further recurrences of this issue.Trends for issues with this product are monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.